MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26929
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device media analysis: returned product consisted of an innova self-expanding stent system.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed kinks to the outer sheath at the nosecone and 47.5cm from the nosecone.Microscopic examination revealed no additional damages.The thumbwheel lock and pull rack were still in the manufactured position.The middle sheath was no longer sitting on top of the proximal end of the tip.The stent was still inside the middle sheath.Inspection of the remainder of the device, revealed no other damage or irregularities.Product analysis found kinks on the device which could have contributed to the reported difficulty to advance and remove.
 
Event or Problem Description
It was reported that there was resistance when advancing the stent through the sheath, and the stent began to deploy prematurely.Additionally, there was resistance upon removal.An innova 7 x 120 x 130 was selected for use.During insertion of the delivery system into the 6f sheath, there was resistance noted.When the delivery system was approximately half-way into the sheath, the stent began to deploy partially.The delivery system and stent were removed with significant resistance noted.The innova was replaced with an epic vascular self-expanding stent, which was able to advance through the same 6f sheath without issue.The procedure was completed and there were no reported adverse consequences to the patient.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16294329
Report Number2124215-2023-03665
Device Sequence Number6523004
Product Code NIP
UDI-Device Identifier08714729874126
UDI-Public08714729874126
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26929
Device Catalogue Number26929
Device Lot Number0030440800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPIC VASCULAR SELF-EXPANDING STENT SYSTEM
Patient SexUnknown